MAUDE Adverse Event Report: SYNTHES GMBH BATTERY CASING FOR BATTERY POWER LINE II; BATTERY, REPLACEMENT, RECHARGEABLE

SYNTHES GMBH BATTERY CASING FOR BATTERY POWER LINE II; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number 530.690
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: d4: udi: lot/serial unknown.(b)(4).H4 device manufacture date: the device manufacture date is unavailable.The device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported from japan that during a total knee arthroplasty (tka) for osteoarthritis (oa) of the knee it was observed that when the battery casing for the battery power line was closed after battery insertion, the lock of the product in question was released.It was reported that there was no delay in the procedure due to the event.It was not reported if there was a spare device available for use.There was patient involvement reported.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the battery casing device, and the reported condition that during surgery, when the battery case was closed after battery insertion, the lock was released was confirmed.The device was visually inspected, and it was found that it failed visual inspection due to locking mechanism failure.It was found that one of the battery locks had come off, and because of this failure other test steps could not be performed or failed.It was further determined that the device failed pretest for general condition and check function of the battery casing locks.It was determined that the most probable root cause for the found failure is normal wear over time.A review of the device history was performed and no non-conformances were detected related to the reported condition.

Brand Name
BATTERY CASING FOR BATTERY POWER LINE II
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17482202
Report Number8030965-2023-10006
Device Sequence Number20616700
Product Code MOQ
UDI-Device Identifier07611819491823
UDI-Public07611819491823
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.690
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/09/2023
09/25/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/14/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown